Alert archive / Kansas / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS Wichita, KS

February 2, 201126 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Feb 2, 2011, 4:17 AM CST for 26 counties in Kansas. It took effect at Feb 2, 2011, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 4:17 AM CST (10:17 UTC)
In effect from
Feb 2, 2011, 9:00 PM CST
Expired
Feb 3, 2011, 9:00 AM CST
In force
12 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS43 KICT 021017
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CST WED FEB 2 2011

KSZ032-033-047>052-067-068-022100-
/O.NEW.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/
/O.CON.KICT.WC.W.0001.000000T0000Z-110202T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
417 AM CST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
THURSDAY. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...DANGEROUSLY COLD WIND CHILLS WILL IMPACT THE AREA THIS
  MORNING AND THEN AGAIN OVERNIGHT INTO THURSDAY MORNING.

* WINDS...BRISK NORTHWEST OF 15 TO 25 MPH WILL SEND WIND CHILL
  VALUES TO AROUND 25 BELOW THIS MORNING. WINDS OVERNIGHT INTO
  THURSDAY MORNING WILL DROP TO AROUND 10 MPH.

* IMPACTS...THE BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND
  CHILL READINGS AROUND 25 DEGREES BELOW ZERO THIS MORNING. EVEN THOUGH
  WINDS WILL DECREASE OVERNIGHT INTO THURSDAY
  MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN
  WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS...WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES.
THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH...
IF PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ053-069>072-082-083-091>096-098>100-022100-
/O.NEW.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/
/O.CON.KICT.WC.Y.0003.000000T0000Z-110202T1800Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
417 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY. 

* TIMING...DANGEROUSLY COLD WIND CHILLS WILL IMPACT THE AREA THIS
  MORNING AND THEN AGAIN OVERNIGHT INTO THURSDAY MORNING.

* WINDS...BRISK NORTHWEST OF 15 TO 25 MPH WILL SEND WIND CHILL
  VALUES TO AROUND 20 BELOW THIS MORNING. WINDS OVERNIGHT INTO
  THURSDAY MORNING WILL DROP TO AROUND 10 MPH.

* IMPACTS...THE BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND
  CHILL READINGS AROUND 20 DEGREES BELOW ZERO THIS MORNING. EVEN
  THOUGH WINDS WILL DECREASE OVERNIGHT INTO THURSDAY
  MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL RESULT IN
  WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

LAWSON
5 follow-up statements
137 
WWUS43 KICT 021803
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1203 PM CST WED FEB 2 2011

KSZ032-033-047>052-067-068-030215-
/O.EXP.KICT.WC.W.0001.000000T0000Z-110202T1800Z/
/O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON
1203 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...
...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
THURSDAY. 

* TIMING...FROM 9 PM THIS EVENING THROUGH LATE THURSDAY MORNING.

* WINDS...WILL BE 5 TO 10 MPH OVERNIGHT. 

* IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO
  THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL
  RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

KSZ053-069>072-082-083-091>096-098>100-030215-
/O.EXP.KICT.WC.Y.0003.000000T0000Z-110202T1800Z/
/O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/
CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...
HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
1203 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...
...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST
THURSDAY.

* TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING.

* WINDS...WILL BE 5 TO 10 MPH OVERNIGHT. 

* IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO
  THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL
  RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW
  ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$


HOWERTON
458 
WWUS43 KICT 022043
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CST WED FEB 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030400-
/O.CON.KICT.WC.Y.0004.110203T0300Z-110203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
243 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST THURSDAY.

* TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING.

* WINDS...WILL BE 4 TO 9 MPH OVERNIGHT.

* IMPACTS...EVEN THOUGH WINDS WILL DECREASE OVERNIGHT INTO
  THURSDAY MORNING...TEMPERATURES WILL BE MUCH COLDER. THIS WILL
  RESULT IN WIND CHILL READINGS BETWEEN 15 AND 20 DEGREES BELOW
  ZERO THROUGH MID-MORNING THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

ADK
294 
WWUS43 KICT 030325
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CST WED FEB 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031130-
/O.CON.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
925 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY.

* TIMING...FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING.

* WINDS...WILL BE 4 TO 9 MPH OVERNIGHT.

* IMPACTS...EVEN THOUGH WINDS WILL BE 10 MPH OR LESS...TEMPERATURES
  WILL PLUNGE TO BETWEEN 5 BELOW AND 10 BELOW. THIS WILL RESULT IN
  WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO THROUGH MID-MORNING
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE
TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS.
MAKE SURE YOU WEAR A HAT...GLOVES AND VERY WARM FOOTWEAR.

&&

$$

ES/ADK
168 
WWUS43 KICT 030942
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CST THU FEB 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031500-
/O.CON.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
342 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING.

* TIMING...DANGEROUS WIND CHILLS EXPECTED THIS MORNING.

* WINDS...WILL BE 4 TO 7 MPH THIS MORNING.

* IMPACTS...EVEN THOUGH WINDS WILL BE 10 MPH OR LESS...
  TEMPERATURES WILL PLUNGE TO BETWEEN 5 BELOW AND 10 BELOW. THIS
  WILL RESULT IN WIND CHILLS BETWEEN 15 AND 20 DEGREES BELOW ZERO
  THROUGH MID-MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS. MAKE SURE YOU WEAR A HAT...GLOVES
AND VERY WARM FOOTWEAR.

&&

$$

LAWSON
543 
WWUS43 KICT 031458
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CST THU FEB 3 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031600-
/O.EXP.KICT.WC.Y.0004.000000T0000Z-110203T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
858 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING.

DANGEROUS WIND CHILLS ARE NO LONGER ANTICIPATED THIS
MORNING...THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO
EXPIRE AT 9 AM. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:31 AM CST, 46 minutes earlier.

Area forecast discussion, Feb 2, 3:31 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
331 AM CST WED FEB 2 2011

.DISCUSSION...

MAIN FORECAST CHALLENGE WILL BE THE TIMING OF OUR NEXT COLD FRONT
FOR THE BEGINNING OF THE WORK WEEK.

SYNOPSIS:
THE STRONG UPPER SHORTWAVE THAT BROUGHT THE HEAVY SNOW ACROSS THE
AREA IS NOW SITUATED OVER CENTRAL IL. MEANWHILE ANOTHER SHORTWAVE
TROUGH EXTENDS FROM THE DESERT SW INTO THE CENTRAL ROCKIES. AT THE
SURFACE STRONG HIGH PRESSURE IS CENTERED OVER NORTHEAST CO/SE WY.

TODAY-TONIGHT:
THE MAIN STORY THROUGH THESE PERIODS WILL BE THE EXTREMELY COLD
TEMPS/WIND CHILLS AS THE SURFACE HIGH SLOWLY SINKS SOUTH ACROSS THE
HIGH PLAINS. AT THIS POINT FEEL CONFIDENT ENOUGH TO RUN WITH A WIND
CHILL ADVISORY FOR THE ENTIRE AREA FOR TONIGHT INTO THU MORNING.
THE UPPER WAVE TO OUR SOUTHWEST IS EXPECTED TO VERY SLOWLY TRACK
SOUTHEAST INTO THE OVERNIGHT PERIODS WITH THE ONLY IMPACT ON THE
FORECAST AREA BEING A VERY SLIGHT INCREASE IN HIGH AND MID CLOUDS.

THU-FRI:
BY THU EVENING THE POSITIVELY ORIENTED UPPER TROUGH WILL BE SITUATED
DOWN ACROSS SW TX...KEEPING PRECIP CHANCES WELL SOUTH OF THE
FORECAST AREA. DURING THE DAY FRI ADDITIONAL SHORTWAVE ENERGY IS
EXPECTED TO QUICKLY DIVE OUT OF THE NORTHERN ROCKIES AND INTO THE
NORTHERN PLAINS. EVEN THOUGH THE GFS IS SLIGHTLY FASTER WITH THIS
FEATURE...CONFIDENCE IS FAIRLY HIGH THAT ANY PRECIP ASSOCIATED WITH
THIS FEATURE WILL STAY NORTH OF THE FORECAST AREA. TEMPS WILL SLOWLY
START TO WARM THROUGH THESE PERIODS AS WE GET INTO A DOWNSLOPE
PATTERN. WHILE TEMPS ON FRI OVER CENTRAL KS MAY GET BACK CLOSE TO
SEASONAL AVERAGES...THE DEEPER SNOWPACK OVER SOUTH CENTRAL AND SE KS
WILL KEEP HIGHS WELL BELOW NORMAL.

SAT-TUE:
THE MAIN FOCUS THROUGH THESE PERIODS WILL BE ANOTHER COLD FRONT TO
SWEEP ACROSS THE PLAINS FOR THE BEGINNING OF THE WORK WEEK. THE
PROBLEM IS THAT AT THIS TIME THERE IS CONSIDERABLE DIFFERENCES
BETWEEN THE MEDIUM RANGE MODELS. THE 00Z ECMWF IS MORE AGGRESSIVE IN
TRACKING SHORTWAVE ENERGY INTO THE BASE OF THE MEAN TROUGH BY SUN
AFTERNOON WITH THE GFS KEEPING THE BULK OF THE UPPER ENERGY BACK
OVER THE NORTHERN GREAT BASIN. THIS DIFFERENCE ALSO PLAYS HAVOC WITH
PRECIP CHANCES. SO AT THIS TIME HAVE VERY LOW CONFIDENCE THROUGH
THESE EXTENDED PERIODS. HOWEVER WHICHEVER MODEL VERIFIES IT APPEARS
LIKELY THAT BY MON AFTERNOON A LARGE AREA OF BELOW NORMAL TEMPS WILL
BE OVERSPREADING THE CENTRAL AND SOUTHERN PLAINS.

LAWSON

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MVFR VISIBILITIES IN BLOWING SNOW AT KICT SHOULD BECOME VFR BY
AROUND 08Z OR SHORTLY THEREAFTER WHILE VFR PREVAILS AT THE
REMAINING TAF SITES. BRISK NORTHWEST WINDS AT 15 TO 25 MPH WILL
SLOWLY SUBSIDE BECOMING LIGHT AND VARIABLE BY WEDNESDAY EVENING.

MCGUIRE

&&

.FIRE WEATHER...

SNOW PACK WILL ENCOMPASS THE ENTIRE AREA TODAY THROUGH THUR WITH THE
DEEPEST ALONG AND SOUTHEAST OF THE TURNPIKE. GUSTY NW WINDS IN THE
20 MPH RANGE WITH GUSTS TO 30 MPH WILL CONTINUE THIS MORNING BUT
WILL BE ON THE DECREASE THROUGH THE AFTERNOON. WINDS WILL FLIP
AROUND TO THE WEST FOR THUR WITH SPEEDS GENERALLY IN THE 10 MPH
RANGE. EVEN THOUGH THE AIRMASS OVER THE AREA WILL BE VERY
DRY...RH'S WILL REMAIN RELATIVELY HIGH BECAUSE OF HOW COLD TEMPS
WILL BE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    11  -4  19   4 /   0   0   0   0
HUTCHINSON      11  -2  23   5 /   0   0  10   0
NEWTON          10  -4  19   4 /   0   0   0   0
ELDORADO        10  -5  18   3 /  10   0   0   0
WINFIELD-KWLD   11  -5  18   3 /  10   0   0   0
RUSSELL          8  -7  25   7 /   0   0  10   0
GREAT BEND       8  -5  24   7 /   0   0  10   0
SALINA          10  -7  25   4 /   0   0  10   0
MCPHERSON       10  -5  23   4 /   0   0  10   0
COFFEYVILLE     11  -6  17  -1 /  10   0   0  10
CHANUTE         10  -8  17   0 /   0   0   0   0
IOLA            10  -7  17   0 /   0   0   0   0
PARSONS-KPPF    10  -9  18  -1 /  10   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR KSZ053-069>072-082-
083-091>096-098>100.

WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

WIND CHILL WARNING UNTIL NOON CST TODAY FOR KSZ032-033-047>052-
067-068.

&&
Hazardous weather outlook, Feb 1, 4:31 PM CST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CST TUE FEB 1 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
431 PM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A SIGNIFICANT WINTER STORM WILL COME TO AN END THIS
EVENING ACROSS THE AREA...ALTHOUGH BLOWING SNOW AND DANGEROUS
WIND CHILLS WILL CONTINUE OVERNIGHT. PLEASE REFER TO THE VARIOUS
WINTER WEATHER WARNINGS AND ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS WIND CHILLS ARE ANTICIPATED THROUGH WEDNESDAY MORNING.
PLEASE REFER TO THE WIND CHILL WARNINGS AND ADVISORIES IN EFFECT
FOR MORE INFORMATION. BITTER COLD WIND CHILLS WILL CONTINUE TO
AFFECT THE AREA THURSDAY MORNING...AS WELL AS THURSDAY NIGHT
THROUGH FRIDAY MORNING.

LIGHT SNOW WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT
REMAINS TOO EARLY TO SPECULATE ON POTENTIAL SNOW ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON/ADK

In the hours before

Local storm report, Feb 1, 10:20 PM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY SNOW       ARKANSAS CITY           37.07N 97.04W
02/01/2011  E8.0 INCH        COWLEY             KS   EMERGENCY MNGR

&&

BDK

Nearby

Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.